Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Testicular Cancer; weight loss and lack of energy
Nov 4, 2001

I'm a 37 yr old male who underwent a bilateral orchectomy (removal of the testicles) at age 28 for testicular cancer. I've been on testosterone injections since that time and approximately 4 years ago the physician whose care I was under also prescribed serostim because I could not maintain my body weight, had no energy, lack of sleep, etc. It has definitely improved my overall health and seems to work well in conjunction with my testosterone therapy. My insurance company is now refusing to pay for my medication and I wanted to know if you have had any experience in this area. Please provide me with your thoughts concerning this. Thank you.

Response from Dr. Dezube

It sounds like you are 9 years out from your cancer surgery; this is quite remarkable in itself. It also sounds like testosterone therapy worked for you for many, many years. Have you had your testosterone level checked recently (both free and total testosterone). Would a different formulation of testosterone help? 9 years ago injectable testosterone was certainly the way to go in terms of testosterone replacement. Recently the FDA approved testosterone gel (androgel); perhaps applying this gel daily would help more since it gives you a daily replacement dose and avoids the spikes and dips in injectable therapy. It also hurts less. As for serostim, I'm happy that it helped you and I'm sorry to hear about the insurance difficulties. You could certainly appeal your insurance decision (I imagine you may already have done so). Usually most plans have some type of review process. There may be other avenues for you to pursue. Since you asked me what I personally do for my patients, I must admit that I do not use serostim for the indication you describe. Sorry. Good luck. BD.


Previous
What are the warning signs of anal cancer?
Next
Hodgkin's disease and HIV; why am I soooo tired? Will my CD4 counts rise?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement